had pretty large external hemorrhoid opened and temoved coagulated blood
10 pills total - have now taken 7 pills and no infection but stomach is starting to get upset. taking some probiotics.
worried about c diff and wondering whether to stop taking the antibiotic or take the next 3 pills??????
have celiac and some stomach history- thx
Antibiotic-associated gut upset.
Hello and thanks for choosing 'Ask a Doctor' service for your query,
As you are already taking probiotics I would suggest you the following things.
1)Please take probiotic at least 2 hours before taking antibiotics. Antibiotic does not differentiate between good and bad bacteria's so taking probiotic along with antibiotic at the same time would result in the ineffectiveness of probiotic as along with bad bacteria's good bacteria's would also be killed.
2) For the antibiotic-associated gut problem, the most effective one is Saccharomyces Boulardii. It is a beneficial yeast. In many studies, researchers found that S.Boulardii prevented antibiotic-associated diarrhea when they administered it. Take Econorm XXXXXXX thrice daily or get this strain of probiotic from your pharmacy.
3) Take complete 5 days course of antibiotic. Stopping it in between might lead to future resistance to antibiotic.
4) For Clostridium difficile or any other strain of bacteria, do get your stool test done.
Hope I was helpful.
Follow-ups are most welcome.
Yes, it is. May even cause infection in anorectal area.
Yes of course.
You may develop resistance to that group of antibiotic.
In case you are having loose stools, you may take Imodium 4 mg(over the counter) for symptomatic relief.
Antibiotics are given either for 5 or 7days in a row to prevent the development of resistance.
Do continue the probiotic as suggested.
Stop antibiotic in between only if symptoms are too aggressive after consulting your primary physician.
Stopping antibiotics before the prescribed date may also cause infection in the anorectal area. So don't stop it on your own. If required your doctor would shift you on another antibiotic.
The User accepted the expert's answer
Get personalised answers from verified doctor in minutes across 80+ specialties
- Suggest treatment for chronic pancreatitis and recurring ribs pain
- What causes an itchy red rash around the anus?
- Suggest treatment for chronic vomiting when diagnosed with gastroenteritis
- Suggest treatment for severe pain in the ribs
- Is Rabeprazole an effective medication for reflux esophagitis?
- What causes excessive burping and abdominal pain?
- Suggest treatment for severe back pain
- Suggest natural treatment for severe acid reflux
- What causes black stool?
- What causes intermittent pain after anal fistulotomy?